Alert archive / Maine / Gale Warnings in 2012

Gale Warning 19, NWS Gray, ME

October 19, 2012

NWS Gray, ME issued this gale warning at Oct 19, 2012, 3:43 AM EDT. It took effect at Oct 19, 2012, 4:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2012, 3:43 AM EDT (07:43 UTC)
In effect from
Oct 19, 2012, 4:00 PM EDT
Expired
Oct 20, 2012, 3:25 AM EDT
In force
11 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WHUS71 KGYX 190743
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
343 AM EDT FRI OCT 19 2012

ANZ150-152-154-192245-
/O.UPG.KGYX.SC.Y.0062.121019T1400Z-121020T1100Z/
/O.NEW.KGYX.GL.W.0019.121019T2000Z-121020T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
343 AM EDT FRI OCT 19 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT SATURDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS OF 35 TO
  40 KT. SEAS 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-192245-
/O.CON.KGYX.SC.Y.0062.121019T1400Z-121020T1100Z/
PENOBSCOT BAY-CASCO BAY-
343 AM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 AM EDT SATURDAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS OF 25 TO 30 KT.

* SEAS...4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
235 
WHUS71 KGYX 191832
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT FRI OCT 19 2012

ANZ150-152-154-200945-
/O.CON.KGYX.GL.W.0019.121019T2000Z-121020T1100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
232 PM EDT FRI OCT 19 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EDT SATURDAY...

* WINDS AND SEAS...SOUTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-200945-
/O.CON.KGYX.SC.Y.0062.000000T0000Z-121020T1100Z/
PENOBSCOT BAY-CASCO BAY-
232 PM EDT FRI OCT 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT
SATURDAY...

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
024 
WHUS71 KGYX 200725
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
325 AM EDT SAT OCT 20 2012

ANZ150-152-154-210000-
/O.CAN.KGYX.GL.W.0019.000000T0000Z-121020T1100Z/
/O.EXB.KGYX.SC.Y.0062.000000T0000Z-121022T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
325 AM EDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS...10 TO 20 KT WITH GUSTS OF 25 TO TO 30 KT. SOUTH WINDS
  TODAY VEERING TO THE WEST BY SUNDAY.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF
25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ151-153-210000-
/O.EXT.KGYX.SC.Y.0062.000000T0000Z-121022T0000Z/
PENOBSCOT BAY-CASCO BAY-
325 AM EDT SAT OCT 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SUNDAY...

* WINDS...5 TO 15 KT WITH GUSTS OF 20 TO 25 KT. SOUTH WINDS
  TODAY VEERING TO THE WEST BY SUNDAY.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS
OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 19, 3:07 AM EDT, 36 minutes earlier.

Area forecast discussion, Oct 19, 3:07 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
307 AM EDT FRI OCT 19 2012

.SYNOPSIS...
LOW PRESSURE WILL MOVE VERY SLOWLY EAST FROM THE GREAT LAKES TODAY
THROUGH SATURDAY. A COLD FRONT EXTENDING TO THE SOUTH AND EAST OF
THIS LOW WILL PUSH TOWARD NEW ENGLAND TODAY AND TONIGHT THEN
SLOWLY MOVE THROUGH THE REGION ON SATURDAY. EXPECT CLOUDS AND SCATTERED
MAINLY MOUNTAIN SHOWERS WITH AN UPPER LOW SATURDAY NIGHT INTO
MONDAY. HIGH PRESSURE WILL BUILD BY TO OUR SOUTH ON TUESDAY. A
WARM FRONT WILL BRING CLOUDS AND A CHANCE OF PRECIPITATION TO THE
AREA TUESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
THE SLOW MOVING COLD FRONT...AND A WARM FRONT TO THE SOUTH... WILL
COMBINE TO BRING RA AND WIND TO THE FCST AREA TDA...DEVELOPING
FROM SW TO NE THIS MORNING OVER NH AND SW MAINE AND OVER OUR NE
ZONES AROUND MIDDAY. AREAS OF F AND -DZ WILL PRECEDE THE RA THIS
MORNING. E OR SE WINDS PICK UP DURING THE AFTERNOON. RAINFALL
AMOUNTS OF HALF AN INCH UPWARDS TO AN INCH ARE PSBL TDA...MAINLY
ACROSS SE NH TO THE FOOTHILLS OF MAINE. LESSER AMOUNTS ACROSS FAR
WRN NH...NRN NH AND THE MT ZONES OF WRN MAINE.

GENERALLY USED GFS40...A BLEND OF MAV/MET MOS GUIDANCE AND RFC/HPC
QPF FOR THE NEAR TERM FCST.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...
THE SLOW MOVING CD FNT CONTINUES TO APPROACH TNGT AS RA AND WIND
CONT. THE WIND LETS UP LATER TNGT AS THE PRES GRADIENT EASES UP...
BUT THE RA CONTINUES WITH UP TO AN INCH OF QPF PSBL OVER SRN AND
CENTRAL ZONES. THE FNT MOVES SLOWLY THRU ON SATURDAY WITH PRCP
TAPERING OFF...OR ENDING...WITH SOME PARTIAL CLEARING PSBL. THE
IMPROVING WX REACHES NH FIRST THE SLOWLY WORKS ITS WAY ACROSS SRN
AND WRN MAINE WHERE ANY CLEARING WOULD BE LESS LIKELY. TEMPS
SHOULD WARM UP BEHIND THE FNT...ESPECIALLY IF ANY CLEARING OCCURS.
MOS GUIDANCE GIVES HIGHS IN THE 60S...WITH HIGHS OF 70 TO 75 OVER
MUCH OF NH AND EVEN INTO ADJACENT WRN MAINE.

GENERALLY USED GFS40...BLEND OF MAV/MET MOS GUIDANCE AND RFC/HPC
QPF FOR THE SHORT TERM FCST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
GFS/ECMWF ARE IN GENERAL AGREEMENT ABOUT LONGWAVE PATTERN WHILE
SIGNIFICANT TIMING DIFFERENCES EXIST WITH INDIVIDUAL SHORTWAVES.
OVERALL...MEAN JET POSITION WILL KEEP COLD AIR BOTTLED UP WELL TO
OUR NORTH WITH TEMPERATURES TO AVERAGE ABOVE NORMAL THIS PERIOD. THE
UPPER LOW WILL CROSS THE REGION SATURDAY NIGHT INTO MONDAY BEFORE
EXITING INTO THE MARITIMES. RISING HEIGHTS AND RIDGING THEN
FOLLOWS FOR THE MIDWEEK PERIOD. IN THE DAILIES...EXPECT CLOUDS AND
SCATTERED MAINLY MOUNTAIN SHOWERS IN CYCLONIC FLOW SATURDAY NIGHT
INTO MONDAY. HIGH PRESSURE WILL BUILD BY TO OUR SOUTH ON TUESDAY. A
WARM FRONT WILL BRING CLOUDS AND A CHANCE OF PRECIPITATION TO THE
AREA TUESDAY NIGHT INTO THURSDAY.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH SATURDAY/...IFR/LIFR DEVELOPS THRU THIS
MORNING AND CONTINUES THRU TNGT...THEN IMPROVES AS THE CD FNT
MOVES THRU ON SATURDAY. LLWS ADDED TO TAFS FOR THIS AFTERNOON
INTO TNGT AS STRONG S SE LOW LVL JET UP TO 50 KT DEVELOPS AT 2000
FT. THE KHIE MTR IS NOT AVAILABLE DUE TO COMMS PROBLEMS WITH THE
ASOS UNIT. HAVE APPENDED "AMD NOT SKED" TO THE TAF.

LONG TERM...

SAT NIGHT - MON...LCL MVFR PSBL IN MOUNTAIN SHOWERS.

&&

.MARINE...
SHORT TERM /TODAY THROUGH SATURDAY/...WILL UPGRADE THE SCA TO A
GLW FOR THE WATERS /EXCEPT THE BAYS/ FOR LATER THIS AFTERNOON AND
TNGT. MODELS BRING A STRONG LOW LVL JET UP TO 50 KT AT 2000 FT
ACROSS THE WATERS DURING THIS TIME FRAME AND EXPECT GUSTS OF 35 TO
40 KT TO MIX DOWN. WINDS DROP OFF SATURDAY AS THE GRADIENT
DECREASES QUICKLY AS THE CD FNT SLOWLY MOVES THRU. SEAS WILL BE
SLOW TO SUBSIDE SO THE GLW WILL LIKELY BE REPLACED WITH AN SCA FOR
SATURDAY.

LONG TERM...

SUN - MON...A SMALL CRAFT FOR WINDS AND SEAS IS POSSIBLE.

&&

.HYDROLOGY...
USED RFC/HPC QPF WHICH ARE IN VERY GOOD AGREEMENT. THE NAM QPF
APPEARS WAY OVERDONE WITH 3 INCH MAX WHILE GFS AND 12Z ECMWF SHOW
MAX OF 1 TO 1.5 INCH OVER SRN ZONES WHICH APPEARS MORE LIKELY. THE
RFC/HPC QPF STORM TOTAL IS A GOOD COMPROMISE WITH MAX AMOUNTS OVER
1.5 INCHES BUT LESS THAN 2 INCHES AND FALL FROM SRN MAINE AND SE
NH TO THE FOOTHILLS. THIS MUCH QPF IS WELL BELOW FLASH FLOOD
GUIDANCE AND PRELIMINARY RFC RIVER FCST KEEPING ALL POINT FCST
BELOW FLOOD STAGE THOUGH IT DOES SHOW SHARP RISES AND WOODSTOCK IN
NH GETS CLOSE TO FLOOD STAGE.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES WILL CONT OVER THE NEXT TWO DAYS. WITH
INCREASING ONSHORE FLOW TDA AND TNGT ALONG WITH BUILDING SEAS
THERE WILL BE STORM SURGE ON TOP OF THE HIGH TIDE WHICH COULD PUSH
THE TIDE CLOSE TO FLOOD STAGE...THOUGH IT IS EXPECTED TO STAY
BELOW FLOOD STAGE. STILL THE WAVE ACTION COULD LEAD TO SOME
SPLASHOVER AND BEACH EROSION PROBLEMS...MAINLY DURING THE
AFTERNOON HIGH TIDE TDA AND MAINLY FROM PWM TO PSM. WINDS AND SEAS
WILL BE LOWERING SLOWLY ON SATURDAY AS THE HIGH TIDE IS LOWER THAN
TODAY. THUS NOT EXPECTING ANY PROBLEMS WITH THE HIGH TIDE ON
SATURDAY. THE PREDICTED HIGH TIDE AT PORTLAND IS 11.2 FT AT 227 PM
TDA AND 10.8 FT AT 326 PM SATURDAY. THE TIDAL FLOOD STAGE AT
PORTLAND IS 12.0 FT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM EDT
     SATURDAY FOR ANZ151-153.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EDT SATURDAY FOR
     ANZ150-152-154.

&&
Hazardous weather outlook, Oct 19, 3:34 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
334 AM EDT FRI OCT 19 2012

MEZ023>028-NHZ014-200745-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
334 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HIGH ASTRONOMICAL TIDES ALONG WITH BUILDING SEAS MAY PRODUCE MINOR
SPLASH-OVER NEAR THE TIME OF HIGH TIDE TODAY. MINOR BEACH EROSION
MAY OCCUR.

THE PREDICTED HIGH TIDE IN PORTLAND HARBOR IS 11.2 FEET AT 227 PM
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH ASTRONOMICAL TIDES ALONG WITH BUILDING SEAS MAY PRODUCE MINOR
SPLASH-OVER NEAR THE TIME OF HIGH TIDE SATURDAY. MINOR BEACH
EROSION MAY OCCUR.

THE PREDICTED HIGH TIDE IN PORTLAND HARBOR IS 10.8 FEET AT 326 PM
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-012>014-018>022-NHZ001>010-013-200745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-
334 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ151-153-200745-
PENOBSCOT BAY-CASCO BAY-
334 AM EDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY AND PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152-154-200745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
334 AM EDT FRI OCT 19 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM CAPE
ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT
CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM
STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 7:36 PM EDTSpecial Weather StatementGYXCarroll39 min

Nearby

Gale Warnings in Maine, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.